H-Index
14
Scimago Lab
powered by Scopus
eISSN: 1941-5923
call: +1.631.629.4328
Mon-Fri 10 am - 2 pm EST

Logo


A Curious Case of Inhalation Fever Caused by Synthetic Cannabinoid

Unusual clinical course, Challenging differential diagnosis, Unexpected drug reaction , Educational Purpose (only if useful for a systematic review or synthesis)

Thiru Chinnadurai, Srijan Shrestha, Raji Ayinla

(Department of Medicine, Harlem Hospital Center in affiliation with Columbia University College of Physician and Surgeons, New York, NY, USA)

Am J Case Rep 2016; 17:379-383

DOI: 10.12659/AJCR.898500

Published: 2016-06-05


BACKGROUND: This case report describes inhalation fever as an uncommon pulmonary adverse effect of synthetic cannabinoids.
CASE REPORT: A 29-year-old man was brought in for severe agitation after smoking K2, a synthetic cannabinoid. He required multiple doses of lorazepam and haloperidol for sedation. His vital signs were notable for a mild fever and tachycardia. Otherwise, the rest of his exam was unremarkable. The laboratory test was significant for leucocytosis and diffuse reticular-nodular and interstitial infiltrates on chest radiograph. Urine drug toxicology was negative. Interestingly, his symptoms and pulmonary infiltrates on the chest radiograph resolved spontaneously after 24 hours of observation.
CONCLUSIONS: This patient developed transient pulmonary infiltrates and fever following the synthetic cannabinoid inhalation, as seen in self-limiting inhalation fever. Inhalation fever as a consequence of synthetic cannabinoid has not been described previously and there is a need for further research in this field.

Keywords: Cannabinoids - adverse effects, Adult, Designer Drugs - adverse effects, Fever - chemically induced, Humans, Male, Smoke Inhalation Injury - chemically induced



Back